MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X40CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X40CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55140
Medical Device Problem Codes Communication or Transmission Problem (2896); Connection Problem (2900); Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 03may2024.The returned device evaluation revealed that the device had a separated ultrasonic core, and the drug and coolant luers were cracked and leaking.This ekosonic endovascular device, 106x40cm was selected for use in a unilateral deep vein thrombosis procedure.Alarms e006, e302, and e311 were observed during treatment which were unable to be resolved despite troubleshooting attempts.Therefore, the catheter was used as a standard infusion catheter to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this ekos device was visually inspected for abnormalities, and it was found that the ultrasonic core (usc) was separated at approximately 73.5 cm from the luer barb.Additionally, the drug and coolant luers were cracked.Functional testing of the complaint device was not possible because the usc was broken and would not function.The coolant and drug ports leaked liquid from where the cracking was present.The reported event of multiple error messages was not confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X40CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19305443
Report Number2124215-2024-28983
Device Sequence Number7321234
Product Code KRA
UDI-Device Identifier00858593006172
UDI-Public00858593006172
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model Number500-55140
Device Catalogue Number500-55140
Device Lot Number8035335491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown